Let me start off by saying I have not experienced this side effect so I cannot offer any experimental evidence on the subject, but I've been on a cancer reading binge since my last BMB. I'm currently reading "Natural Strategies for Cancer Patients" by Russell Blaylock and I just hit a section talking about hairloss. Keep in mind that this advice is intended for patients undergoing conventional (aka brutal) chemotherapy, but maybe it would help for TKI induced hair loss also. So here's his advice:
- Avoid harsh shampoos especially those containing sodium lauryl sulfate.
- Dry your hair naturally or with a hair dryer set on low heat.
- Wash your hair every other day rather than daily.
- Take 3 mg of biotin twice a day throughout your treatment and for two weeks afterward. Then cut back to 3 mg once a day.
- Take a multivitamin-and-mineral capsule every day.
- Take 400 IU of vitamin E succinate three times a day.
- Take 500 mg of quercetin three times a day with meals.
- Take 500 mg of hesperidin three times a day with meals.
- Take 500 mg of curcumin three times a day. Dissolve the contents of one capsule in one teaspoon of extra virgin olive oil.
- Take 100 mg of decaffeinated green tea extract with each meal.
Obviously this is a bit on the complicated side, but you can't fault him for not being specific enough!
I can't comment about the biotin, vitamin E succinate, or hesperidin, but I'm taking quercetin, curcumin, and green tea exctract with Tasigna and haven't noticed any negative effects. But then so far I haven't responded especially well to TKI therapy either!
I hope someone finds this useful